2 doctors weighed in:

What reactions can Overuse (very long duration) use of INH (isoniazid) cause in the body? Does it do the opposite like cause fungal overgrowth?

2 doctors weighed in
Dr. Sewa Legha
Internal Medicine - Oncology

In brief: INH is fairly safe d

It is a relatively safe drug.
Its one toxicity of concern is a mild hepatitis which, fortunately is relatively uncommon. There is no risk of fungal infections. You should not take it for any more than one year maximum. If you have taken it for one year, you should be able to stop it after speaking with your treating physician.

In brief: INH is fairly safe d

It is a relatively safe drug.
Its one toxicity of concern is a mild hepatitis which, fortunately is relatively uncommon. There is no risk of fungal infections. You should not take it for any more than one year maximum. If you have taken it for one year, you should be able to stop it after speaking with your treating physician.
Dr. Sewa Legha
Dr. Sewa Legha
Thank
Dr. Donald Colantino
Internal Medicine

In brief: INH

An infectious disease specialist who works a lot with INH for tb patients is best qualified to answer your question, but I'm not aware that long term use causes fungal overgrowth.
Liver function is monitored when it is prescribed however.

In brief: INH

An infectious disease specialist who works a lot with INH for tb patients is best qualified to answer your question, but I'm not aware that long term use causes fungal overgrowth.
Liver function is monitored when it is prescribed however.
Dr. Donald Colantino
Dr. Donald Colantino
Thank
Get help from a real doctor now
Dr. Aaron Milstone
Board Certified, Internal Medicine - Pulmonology
23 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors